Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 63, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 24, 2019, 9:29 PM CDT for 5 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2019, 9:29 PM CDT (02:29 UTC)
- Expired
- May 25, 2019, 1:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Canadian County, OK, Lincoln County, OK, Logan County, OK, Oklahoma County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 38 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.1
The text
As transmitted.
703
WGUS54 KOUN 250229
FFWOUN
OKC017-081-083-109-119-250630-
/O.NEW.KOUN.FF.W.0063.190525T0229Z-190525T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
929 PM CDT Fri May 24 2019
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Oklahoma County in central Oklahoma...
Western Lincoln County in central Oklahoma...
Southern Payne County in central Oklahoma...
Southern Logan County in central Oklahoma...
Northeastern Canadian County in central Oklahoma...
* Until 130 AM CDT.
* At 928 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain spreading over the warned area. Rainfall amounts of two
inches are expected. Flash flooding is imminent.
* Some locations that will experience flooding include...
Oklahoma City, Edmond, Midwest City, Del City, Guthrie, Cushing,
Yukon, Bethany, Mustang, Choctaw, Warr Acres, The Village,
Piedmont, Harrah, Spencer, Nichols Hills, Perkins, Jones, Nicoma
Park and Langston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3546 9710 3546 9714 3538 9716 3538 9775
3582 9767 3616 9682 3616 9662
$$
TL1 follow-up statement
300
WGUS74 KOUN 250251
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
951 PM CDT Fri May 24 2019
OKC017-081-083-109-119-250630-
/O.CON.KOUN.FF.W.0063.000000T0000Z-190525T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oklahoma OK-Lincoln OK-Payne OK-Logan OK-Canadian OK-
951 PM CDT Fri May 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
OKLAHOMA...WESTERN LINCOLN...SOUTHERN PAYNE...SOUTHERN LOGAN AND
NORTHEASTERN CANADIAN COUNTIES...
At 950 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain spreading across central Oklahoma, including the Oklahoma City
metro. Flash flooding is expected to begin shortly.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3546 9710 3546 9714 3538 9716 3538 9775
3582 9767 3616 9682 3616 9662
$$
TLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:23 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 24, 6:23 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 623 PM CDT Fri May 24 2019 .AVIATION... A line of storms currently stretching from north central Oklahoma down through far southwest Oklahoma is expected to continue into the evening, gradually moving southeastward. Included tempos at KLAW, KOKC, and KOUN, though there is still some uncertainty as to whether or not storms will make it that far south (chances for KSPS are too low for mention in TAF). MVFR to perhaps IFR ceilings are expected to set in again in the morning before lifting a bit tomorrow afternoon. Day && .PREV DISCUSSION... /issued 309 PM CDT Fri May 24 2019/ DISCUSSION... Scattered showers and thunderstorms continue to form, mainly along and north of a surface front. Part of the boundary has shifted northward this morning where instability is increasing and updrafts are more vigorous. As heating continues through the afternoon, more numerous storms will develop, especially from west central to north central Oklahoma. Although severe storms will be possible, perhaps the greater risk will be heavy rainfall and flash flooding. It is certainly possible that another 3 to 5 inches of rainfall could occur this afternoon into tonight. If this happens across north central/central Oklahoma, life- threatening flash flooding will be likely given antecedent conditions. There may be an overall decrease in convection late tonight into Saturday morning as low level winds veer and decrease some. Convective develop Saturday and Sunday should mainly be over the higher terrain to our west which will impact parts of western Oklahoma and northern Oklahoma during the evening and overnight hours. Coverage may be greater on Sunday as models suggest a more pronounced wave will approach the southern and central Plains. Unfortunately, some of the storms over the weekend will produce heavy rainfall amounts which will likely result in additional flooding. There may be a lull in storms on Monday, but another trough will approach the area Tuesday into Wednesday. Severe storms and more flooding will be a concern during this period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 81 67 83 / 60 30 40 20 Hobart OK 68 82 66 83 / 70 30 40 30 Wichita Falls TX 69 86 69 86 / 40 20 30 10 Gage OK 62 81 62 80 / 60 50 60 60 Ponca City OK 69 80 66 84 / 80 30 60 30 Durant OK 70 85 69 85 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Saturday morning for OKZ004>026-033>036. TX...Flood Watch through Saturday morning for TXZ083-084. && 30/14/14
Hazardous weather outlook, May 24, 3:27 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 327 PM CDT Fri May 24 2019 OKZ004>048-050>052-TXZ083>090-251100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 327 PM CDT Fri May 24 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is a Slight Risk for severe thunderstorms this afternoon and evening. Location... The slight risk for severe thunderstorms is generally along and northwest of Interstate 44. More numerous thunderstorms are expected across western and northern Oklahoma, especially during the afternoon and evening hours. Timing... through midnight. Impacts... Up to golf ball size hail. 60 to 70 mph winds. Very low tornado risk. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations this afternoon and evening. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to saturated soils across the region and any residual flooding ongoing from rainfall earlier this week. The highest risk for flooding is across northern Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a risk for severe thunderstorms on Saturday, Sunday and Tuesday. On Saturday, the greatest risk for severe thunderstorms is across northwest Oklahoma. On Sunday, the greatest risk is across western Oklahoma and adjacent parts of north Texas. The risk for severe weather will be across much of the area on Tuesday. .Heavy Rainfall and Flooding... Flooding will be a continued risk with any additional rainfall through at least Tuesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 24, 8:41 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST 1 S FREDERICK 34.37N 99.01W
05/24/2019 E60 MPH TILLMAN OK TRAINED SPOTTER
TIME ESTIMATED FROM RADAR
&&
JTLocal storm report, May 24, 8:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST 6 NNE MOUNTAIN PARK 34.78N 98.91W
05/24/2019 M68.00 MPH KIOWA OK TRAINED SPOTTER
PEAK WIND OF 68 MPH, BARN DESTROYED, TREES DOWN, SIDING
PULLED AWAY FROM SOUTH SIDE OF HOUSE, LOST ANOTHER
OUTBUILDING, DOWNED POWER LINES ON PROPERTY. 6.5 MILES
NORTH OF MOUNTAIN PARK AND 2.5 MILES EAST OF US 183.
&&
JTLocal storm report, May 24, 8:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST ALTUS 34.64N 99.33W
05/24/2019 M78 MPH JACKSON OK EMERGENCY MNGR
MAX WINDS REPORTED FOR ALTUS WAS 78 MPH. EMERGENCY
MANAGER AND SPOTTER MEASURED CONFIRMED.
&&
JTLocal storm report, May 24, 8:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM FLASH FLOOD PONCA CITY 36.70N 97.08W
05/24/2019 KAY OK EMERGENCY MNGR
NUMEROUS WATER RESCUES AND WATER IN A FEW STRUCTURES.
&&
TLINDLEYLocal storm report, May 24, 9:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST 5 W ALBERT 35.23N 98.50W
05/24/2019 M54 MPH CADDO OK TRAINED SPOTTER
&&
JTLocal storm report, May 24, 9:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
903 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 15 NE ALTUS 34.80N 99.15W
05/24/2019 KIOWA OK PUBLIC
35 YEAR OLD TREES DOWN. SWING SET TOSSED AGAINST HOUSE.
TWITTER REPORT.
&&
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| May 24, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 40 min |
| May 24, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 49 min |
| May 24, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Logan, Noble, Payne | 46 min |
| May 24, 7:38 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Comanche, Grady, Kiowa and 1 more | 67 min |
| May 24, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 35 min |
| May 24, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 60 min |
| May 24, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 41 min |
| May 24, 8:01 PM CDT | Flash Flood Warning | OUN | Garfield, Logan, Noble, Payne | 4 hr |
| May 24, 8:16 PM CDT | River Flood Warning | OUN | Cotton, Jefferson, Tillman | 7 days |
| May 24, 8:19 PM CDT | Special Weather Statement | OUN | Oklahoma | 26 min |
| May 24, 8:34 PM CDT | Special Weather Statement | OUN | Cotton, Stephens | 26 min |
| May 24, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 46 min |
| May 24, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 44 min |
| May 24, 9:08 PM CDT | Flash Flood Warning | OUN | Comanche, Greer, Harmon, Jackson, Kiowa, Tillman | 4 hr |
| May 24, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 37 min |
| May 24, 9:13 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 6 hr |
| May 24, 9:32 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 24, 9:40 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain | 35 min |
| May 24, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 32 min |
| May 24, 10:14 PM CDT | Special Weather Statement | OUN | Lincoln, Pottawatomie | 31 min |
| May 24, 10:23 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kingfisher, Noble | 52 min |
| May 24, 10:25 PM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Custer, Garfield, Kingfisher and 1 more | 27 hr |
| May 24, 10:34 PM CDT | Special Weather Statement | OUN | Harmon | 26 min |
| May 24, 11:32 PM CDT | River Flood Warning | OUN | Kingfisher | 59 hr |
| May 24, 11:37 PM CDT | Areal Flood Warning | OUN | Garfield, Logan, Noble, Payne | 24 hr |
| May 24, 11:48 PM CDT | River Flood Warning | OUN | Kingfisher | 29 hr |
| May 24, 11:56 PM CDT | Areal Flood Warning | OUN | Comanche, Kiowa, Tillman | 12 hr |
| May 25, 1:00 AM CDT | Areal Flood Warning | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 12 hr |
| May 25, 2:32 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 24 hr |
| May 25, 2:50 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 4 days |
| May 25, 1:03 PM CDT | Areal Flood Advisory | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 9 hr |
| May 25, 3:44 PM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 5 days |
| May 25, 3:48 PM CDT | River Flood Warning | OUN | Custer, Washita | 71 hr |
| May 25, 3:48 PM CDT | River Flood Warning | OUN | Caddo, Kiowa, Washita | 4 days |
| May 25, 4:26 PM CDT | Special Weather Statement | OUN | Harper | 34 min |
| May 25, 4:28 PM CDT | Special Weather Statement | OUN | Harper | 32 min |
| May 25, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 40 min |
| May 25, 5:00 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| May 25, 5:09 PM CDT | Special Weather Statement | OUN | Ellis | 36 min |
| May 25, 5:19 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 26 min |
| May 25, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 54 min |
| May 25, 5:28 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| May 25, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Ellis, Roger Mills | 56 min |
| May 25, 5:41 PM CDT | Special Weather Statement | OUN | Ellis, Harper | 34 min |
| May 25, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 40 min |
| May 25, 6:02 PM CDT | Areal Flood Advisory | OUN | Beckham, Roger Mills | 3 hr |
| May 25, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Major, Woods, Woodward | 38 min |
| May 25, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Greer, Kiowa, Roger Mills and 1 more | 49 min |
| May 25, 6:33 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| May 25, 6:38 PM CDT | Flash Flood Warning | OUN | Woodward | 3 hr |
| May 25, 6:38 PM CDT | Tornado Warning | OUN | Custer, Dewey | 12 min |
| May 25, 6:48 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 3 more | 3 hr |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 47 min |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.